Risk of Getting a Hair Transplant (& Associated Medications) as a Tinnitus Sufferer?

Discussion in 'Support' started by ringingfeet, Apr 29, 2021.

    1. ringingfeet

      ringingfeet Member

      Tinnitus Since:
      01/12/2019
      Cause of Tinnitus:
      Noise Trauma
      Hello fellow Tinnitus Talk members,

      First of all, I'm very grateful for Tinnitus Talk.
      This forum has been my sole source of knowledge and it has helped me immensely during the dark first year.

      I've had tinnitus since December 2019.
      I left a party with ringing ears. It never stopped.

      A friend of mine is doing a hair transplant in a few months and asked me if I would like to get one too.

      The clinic sent me a list of medications related to the procedure, and I am wondering if it's risky to do the procedure.
      • Marcaine (Bupivacaine)
      • Citanest (Prilocaine)
      • Ulcuran (Ranitidine)
      • Jetokain (Lidocaine)
      • Adrenaline
      • Prednol (Methylprednisolone)
      • Sefazol (Cephalosporin)
      • Oksamen (Tenoxicam)
      • Avil (Pheniramine)
      Does anyone here have experience with getting a hair transplant as a tinnitus sufferer?

      Or can somebody advise about the risk involved with these medications?

      I hope we all get some relief soon.

      Yours friendly,

      Ringing Feet.
       
    2. Simon85

      Simon85 Member

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Probably noise exposure, but unknown.
      I have no experience with hair transplants. However, I do like the shaved head look and would probably lean that way if I started to get bald patches. Would you consider going in that direction? There are plenty of celebrity tough guys rocking the shaved head.

      Of course, it is a personal decision and entirely yours to make. There are several ototoxic medications lists online (and associated posts on this forum). I’d suggest combing through these before making a decision.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      ringingfeet

      ringingfeet Member

      Tinnitus Since:
      01/12/2019
      Cause of Tinnitus:
      Noise Trauma
      @Simon85, thank you for your input.

      I have decided to skip the operation and just join my friend on a holiday to Turkey.

      I am bringing sun screen and a hat.
       
    4. Bobby B
      Fine

      Bobby B Member Benefactor

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      Large caliber rifles&machine guns, +30 years of loud clubs
      Nowadays, ototoxic antiobiotics are never prescribed unless there is no other valid alternative in a life threatening situation. People got issues with meds in the past because the side effect profile was not well established back then. Plus, for a hair transplant the course of meds is quite short; it's only 5 days or so as it heals fast.

      Lidocaine will also silence your tinnitus really well, to near zero level like you never experienced, and Methylprednisolone is used to reduce face swelling but it's really optional if you don't mind the face swelling - which lasts only 3-4 days max, and this drug is the best for noise trauma recovery as well, in case you had one during the trip.

      I had a hair transplant - 2600 FUE grafts - and no issues with hearing. That was after my acoustic trauma.

      I wore earplugs just in case as they also drill near your ears to harvest grafts, but the drill isn't very noisy not like a dentist drill, usually. But they do spend maybe an hour doing it.

      Very happy with results.
       
      • Like Like x 1
      • Informative Informative x 1
    5. AUTHOR
      AUTHOR
      ringingfeet

      ringingfeet Member

      Tinnitus Since:
      01/12/2019
      Cause of Tinnitus:
      Noise Trauma
      @Bobby B, thank you for the great insights. It's much appreciated.

      The clinic told me they would look for suitable alternatives if I had my doubts about certain medicine.

      You seem pretty informed about the subject.

      Are there any on the list about which I have to be concerned or do you think these will be fine?
       
Loading...

Share This Page